Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 26, 2010, 7:42 PM CDT for Burleson County, Texas. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2010, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 26, 2010, 8:10 PM CDT
- In force
- 28 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:45 PM CDT | HAIL 1.75 | 3 W Caldwell, TX | |
| Apr 26, 8:10 PM CDT | TSTM WND DMG | Caldwell, TX | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WFUS54 KHGX 270042
TORHGX
TXC051-270115-
/O.NEW.KHGX.TO.W.0007.100427T0042Z-100427T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 PM CDT MON APR 26 2010
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BURLESON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 815 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO THIS TORNADO
WAS LOCATED NEAR CALDWELL... MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
SOMERVILLE AND SNOOK.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3060 9673 3042 9629 3039 9630 3037 9634
3038 9635 3036 9640 3036 9641 3030 9665
3032 9670 3033 9675 3037 9677 3042 9684
3046 9686
TIME...MOT...LOC 0042Z 309DEG 26KT 3047 9671
$$2 follow-up statements
469
WWUS54 KHGX 270048
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
748 PM CDT MON APR 26 2010
TXC051-270115-
/O.CON.KHGX.TO.W.0007.000000T0000Z-100427T0115Z/
BURLESON TX-
748 PM CDT MON APR 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR BURLESON
COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR DAVIDSON...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
DAVIDSON SOMERVILLE AND SNOOK
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3060 9673 3042 9629 3039 9630 3037 9634
3038 9635 3036 9640 3036 9641 3030 9665
3032 9670 3033 9675 3037 9677 3042 9684
3046 9686
TIME...MOT...LOC 0048Z 309DEG 26KT 3044 9667
$$573
WWUS54 KHGX 270110
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
810 PM CDT MON APR 26 2010
TXC051-270119-
/O.CAN.KHGX.TO.W.0007.000000T0000Z-100427T0115Z/
BURLESON TX-
810 PM CDT MON APR 26 2010
...THE TORNADO WARNING FOR BURLESON COUNTY IS CANCELLED...THE
THUNDERSTORM WHICH PROMPTED THE TORNADO HAS WEAKENED AND IS NO
LONGER BELIEVED TO BE CAPABLE OF PRODUCING A TORNADO.
STRONG WINDS AND SMALL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3060 9673 3042 9629 3039 9630 3037 9634
3038 9635 3036 9640 3036 9641 3030 9665
3032 9670 3033 9675 3037 9677 3042 9684
3046 9686
TIME...MOT...LOC 0109Z 309DEG 26KT 3035 9653
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:41 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 26, 6:41 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT MON APR 26 2010
.AVIATION...
GREATEST CONCERN FOR THIS TAF ISSUANCE IS THE ONGOING CONVECTION
ACROSS CENTRAL TEXAS WHICH MAY AFFECT OUR NORTHERN
SITES...PARTICULARLY CLL...THIS EVENING. FAIRLY CONFIDENT THAT
THUNDERSTORMS SHOULD START TO WEAKEN SHORTLY AS DAYTIME HEATING IS
LOST AND STORMS MOVE INTO SLIGHTLY LESS FAVORABLE ENVIRONMENT OVER
SOUTHEAST TEXAS. AT THIS TIME IT DOES NOT APPEAR THAT THIS
ACTIVITY WILL AFFECT THE METRO TAF SITES.
FRONTAL BOUNDARY OVER CENTRAL TEXAS WILL MOVE INTO THE REGION LATE
THIS EVENING AND REACH THE HOUSTON AREA AROUND MIDNIGHT TONIGHT.
NORTHERLY FLOW WILL PERSIST IN THE WAKE OF THE FRONT THROUGH THE
REST OF THE TAF PERIOD WITH A FEW SCATTERED CLOUDS POSSIBLE
THROUGH MID MORNING TUESDAY. 38
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT MON APR 26 2010/
DISCUSSION...
A SHORTWAVE TROUGH ALOFT WILL PUSH ACROSS THE SOUTHERN PLAINS AS A
COLD FRONT MOVES ACROSS SE TX TONIGHT. HIGH PRESSURE AT THE
SURFACE AND AN UPPER LEVEL RIDGE WILL THEN MOVE OVER THE AREA
THROUGH THE MID WEEK PERIOD. A STRONG UPPER LEVEL STORM SYSTEM
OVER THE ROCKIES WILL THEN MOVE INTO THE PLAINS DURING THE LATTER
HALF OF THE WEEK AND EARLY NEXT WEEK.
THE COLD FRONT DROPPING SOUTHWARD WILL BRING A SLIGHT CHANCE OF
RAIN OVER THE NORTHERN COUNTIES TONIGHT. THE MODEL SOUNDINGS
INDICATE THAT THERE IS A SLIGHT CHANCE FOR A STRONG STORM.
OTHERWISE...THE MODELS INDICATE THE NEXT CHANCE OF RAIN WILL BE
LATE THURSDAY WHEN ONSHORE WINDS WILL BRING GOOD WARM AIR AND
MOISTURE ADVECTION TO SE TX. FORECAST MODEL SOUNDINGS INDICATE A
DECENT CAP WILL BE IN PLACE OVERHEAD. HOWEVER...GIVEN THE STRENGTH
OF THE MOISTURE ADVECTION COULD NOT RULE OUT AT LEAST A SLIGHT
CHANCE FOR SHOWERS. COULD NOT RULE OUT THUNDER ON FRIDAY GIVEN THE
INSTABILITY FORECASTED.
40
AVIATION...
COLD FRONT ACROSS NORTH TX WILL PUSH SLOWLY ACROSS SE TX THIS
EVENING. GFS BUFR SOUNDINGS SUPPORT THE POTENTIAL FOR ISOLATED
HIGH-BASED STRONG CONVECTION TO DEVELOP NEAR THE FRONT MAINLY NORTH
OF KCXO. THE PRIMARY TIME FRAME FOR CONVECTIVE DEVELOPMENT IS
EXPECTED TO BE 00-04Z. SINCE COVERAGE IS EXPECTED TO REMAIN VERY
ISOLATED HAVE PLACED ONLY CBS IN THE KCLL...KUTS...KCXO TAFS. LEFT
CBS OUT FURTHER SOUTH WHERE CONFIDENCE IS LOWER. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS
AROUND 10 KTS WILL BECOME MORE SOUTHERLY LATE AFTN IN HOUSTON
TERMINALS AS A WEAK SEABREEZE PUSHES INLAND. WINDS WILL SHIFT TO
THE NORTH 06-09Z WITH PASSAGE OF FRONT. SCATTERED HIGH-BASED CU
WILL DEVELOP OVERNIGHT AND TUESDAY. 35
MARINE...
A WEAK COLD FRONT ACROSS NORTH TX WILL PUSH ACROSS THE BAYS AND
COASTAL WATERS LATE TONIGHT. WINDS WILL SHIFT TO THE NORTH AFTER
THE FROPA. WILL HAVE A BRIEF SCEC FOR THE 00-60 NM WATERS FROM
09-18Z TUESDAY WHEN WINDS OF 15-20 KTS ARE EXPECTED. ONSHORE FLOW
WILL QUICKLY RETURN TUE NIGHT/WEDNESDAY AS THE SFC HIGH MOVES OFF
TO THE EAST. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY/FRIDAY AS
SFC LOW PRESSURE DEVELOPS ALONG THE LEE OF THE ROCKIES. THIS WILL
RESULT IN AN INCREASE IN WIND SPEEDS TO 15-25 KTS THIS PERIOD. THE
LONG FETCH OF SOUTHEAST WINDS WILL RESULT IN HIGH SWELLS OF 7 TO
11 FEET. SCA CONDITIONS EXPECTED OVER THE 00-60 NM WATERS AND SCEC
CONDITIONS OVER THE BAYS BEGINNING THURSDAY MORNING. LITTLE
IMPROVEMENT EXPECTED OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 77 52 82 62 / 20 10 10 10 10
HOUSTON (IAH) 55 79 51 81 62 / 10 10 10 10 10
GALVESTON (GLS) 63 77 61 75 68 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM CDT TUESDAY
THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...37
AVIATION/MARINE...38Hazardous weather outlook, Apr 26, 4:08 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 PM CDT MON APR 26 2010 TXZ163-164-176>179-195>200-210>214-226-227-235>238-272115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 408 PM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COLD FRONT DROPPING INTO THE REGION LATE THIS AFTERNOON AND EVENING WILL COLLIDE WITH A WARM AND UNSTABLE ATMOSPHERE AND COULD PRODUCE ISOLATED SEVERE THUNDERSTORMS MAINLY BETWEEN THE HOURS OF 5 PM AND MIDNIGHT FOR AREAS TO THE NORTH OF BELLVILLE TO HUNTSVILLE TO GROVETON LINE. DAMAGING WINDS AND POSSIBLY LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. RAINFALL ACCUMULATIONS OF UP TO ONE INCH MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASINGLY HUMID AFTERNOONS WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES FOR THE LATTER PORTIONS OF THE WEEK TO YIELD HEAT INDICES OF 88 TO 95 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FOR AREAS NORTH OF A BELLVILLE TO GROVETON LINE LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 26, 6:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 PM CDT MON APR 26 2010
TXZ195-270045-
BURLESON-
656 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF CALDWELL...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CHRIESMAN AND CALDWELL.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3074 9664 3073 9659 3071 9657 3064 9659
3063 9648 3058 9644 3059 9642 3055 9641
3030 9666 3036 9677 3040 9680 3047 9691
3052 9691 3057 9697
TIME...MOT...LOC 2356Z 296DEG 27KT 3067 9704Special weather statement, Apr 26, 7:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
726 PM CDT MON APR 26 2010
TXZ176-196-270115-
BRAZOS-MADISON-
726 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF MADISONVILLE...MOVING EAST AT 40
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH ZULCH...
NORMANGEE...MIDWAY AND MADISONVILLE.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTABLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3110 9576 3108 9572 3100 9568 3087 9595
3085 9615 3093 9632 3095 9631 3098 9626
3100 9618 3108 9606 3108 9603 3110 9599
3111 9583
TIME...MOT...LOC 0026Z 277DEG 34KT 3106 9618The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:16 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 44 min |
| Apr 26, 7:26 PM CDT | Special Weather Statement | HGX | Madison | 49 min |
| Apr 26, 8:00 PM CDT | Severe Thunderstorm Warning | HGX | Burleson, Washington | 26 min |
| Apr 26, 9:00 PM CDT | Special Weather Statement | HGX | Washington | 45 min |
| Apr 26, 9:10 PM CDT | Severe Thunderstorm Warning | HGX | Washington | 50 min |
| Apr 26, 9:49 PM CDT | Special Weather Statement | HGX | Waller | 56 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.